Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

January 13, 2016Erie County, New York

NWS Buffalo, NY issued this special weather statement at Jan 13, 2016, 2:08 PM EST for Erie County, New York. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 13, 2016, 2:08 PM EST (19:08 UTC)
Expired
Jan 13, 2016, 4:00 PM EST
In force
112 min
Issued by
NWS Buffalo, NY

County Erie County, NY

The radar

The Buffalo radar (KBUF), 47 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

294 
WWUS81 KBUF 131908
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
208 PM EST WED JAN 13 2016
 
NYZ010-012-019-085-132100-
SOUTHERN ERIE-CHAUTAUQUA-WYOMING-NORTHERN ERIE-
208 PM EST WED JAN 13 2016

...A BAND OF LAKE EFFECT SNOW WILL IMPACT NORTHEASTERN CHAUTAUQUA...
SOUTHWESTERN GENESEE...NORTHWESTERN WYOMING...NORTHWESTERN
CATTARAUGUS AND CENTRAL ERIE COUNTIES...

AT 203 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOW FALL
RATES OF UP TO 2 INCHES PER HOUR WAS LOCATED ALONG A LINE FROM
ANGOLA TO ORCHARD PARK TO WALES CENTER ON THE NORTHERN FRINGE.
FARTHER INLAND THIS BAND OF LAKE EFFECT SNOW IS PRODUCING LIGHTER
SNOW IN WYOMING COUNTY.  

THIS BAND OF LAKE EFFECT SNOW WILL CONTINUE TO MOVE NORTH THROUGH
THE AFTERNOON AND EVENING.  

LOCATIONS IMPACTED INCLUDE...
WEST SENECA...LACKAWANNA...DUNKIRK...FREDONIA...HAMBURG...EAST
AURORA...EVANS...ELMA...BOSTON AND EDEN.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 59 AND 55.
 
VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS BAND OF LAKE EFFECT SNOW.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4245 7942 4249 7935 4249 7933 4253 7925
      4255 7915 4261 7911 4265 7906 4269 7905
      4274 7892 4278 7885 4281 7886 4291 7849
      4269 7835 4253 7900 4254 7906 4252 7906
      4242 7944

$$

WELCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 13, 1:11 PM EST, 57 minutes earlier.

Area forecast discussion, Jan 13, 1:11 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
111 PM EST WED JAN 13 2016

.SYNOPSIS...
A COLD WEST NORTHWEST FLOW WILL CONTINUE TO GENERATE SIGNIFICANT LAKE
SNOWS SOUTHEAST OF BOTH LAKES ERIE AND ONTARIO THIS MORNING...BEFORE
THE LAKE SNOWS DRIFT NORTH TOWARDS BUFFALO AND WATERTOWN LATER THIS
AFTERNOON AND TONIGHT...LIKELY RESULTING IN ACCUMULATING LAKE SNOWS
FOR EACH OF THOSE METROPOLITAN AREAS. ADDITIONAL LAKE SNOWS ARE EXPECTED
TO TAPER OFF THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
...LAKE EFFECT SNOWS CONTINUE TODAY AND TONIGHT...

OFF LAKE ERIE...THE KBUF RADAR CONTINUES TO SHOW AN INCREASINGLY
BETTER ORGANIZED BAND OF LAKE SNOWS DRAPED ALONG OR JUST NORTH OF
CATTARAUGUS CREEK...AND CONTINUING TO SLOWLY DRIFT NORTHWARD. THIS
NORTHWARD DRIFT WILL CONTINUE THROUGH THE AFTERNOON AS WINDS
CONTINUE TO BACK IN ADVANCE OF THE NEXT WEAK SURFACE LOW SLIDING
ACROSS THE GREAT LAKES...WITH THE BAND REACHING THE BUFFALO
SOUTHTOWNS IN TIME FOR THE EVENING COMMUTE THEN OVER OR JUST NORTH
OF DOWNTOWN BUFFALO AND THE NORTHTOWNS AND THE SOUTHERN HALF OF
NIAGARA COUNTY AFTER 00Z/7PM. THE NAM BUFKIT TIME-HEIGHT PROFILES
FOR 00Z TONIGHT AT THE BUFFALO FORECAST POINT SHOW AN OMEGA
BULLSEYE WITHIN THE PRIME SNOW GROWTH ZONE AND LAKE EQLS OF 8KFT
ALL ADDING UP TO A STRONG SIGNAL FOR AN INTENSE SNOWBAND AS WINDS
ALIGN WITH THE LONG AXIS OF LAKE ERIE. THE 00Z NCAR ENSEMBLES
INDICATE SOME VARIABILITY IN POTENTIAL SNOWFALL AMOUNTS ACROSS
NORTHERN ERIE COUNTY TONIGHT WITH 00Z-12Z 12-HR ENSEMBLE MEANS
SHOWING 3-6 INCHES AND MAXES OF 10-12 INCHES. NEIGHBOR PROBS OF
>6IN OF SNOWFALL DOWNWIND OF THE LAKE ACROSS BUFFALO RUN ABOVE 90
PERCENT. THE COMBINATION OF THE OUTPUT FROM THE NCAR ENSEMBLES
ALONG WITH 00Z HIGH RES NESTED 1.33KM NAM AND 00Z SSEO 12-HR
SNOWFALL OF 6-8IN HAS INCREASED CONFIDENCE THIS MORNING TO UPGRADE
THE LAKE EFFECT SNOW WATCH TO A WARNING. SOME MODELS AND OUR
CURRENT FORECAST SHOW THE SNOWBAND WILL DRIFT AS FAR NORTH AS
NIAGARA COUNTY FOR A FEW HOURS OVERNIGHT SO HAVE ISSUED A LAKE
EFFECT SNOW ADVISORY WITH THE LATEST UPDATE. LATE TONIGHT WIND
WILL VEER BACK TO NORTHWEST WITH THE LAKE BAND SETTLING BACK
TOWARD THE SOUTHERN TIER AROUND 12Z THURSDAY.

MEANWHILE OFF LAKE ONTARIO...THE LAKE ONTARIO LAKE EFFECT SNOWS
ALSO CONTINUE TO LIFT NORTHWARD AND HAVE EXITED THE NIAGARA-MONROE
COUNTY CORRIDOR...ALLOWING THE CANCELLATION OF THE ADVISORY FOR
MONROE COUNTY. THE CORE OF THE BAND IS NOW ACROSS EXTREME
NORTHEASTERN WAYNE/ N CAYUGA/FAR SOUTHERN OSWEGO COUNTY CORRIDOR
AS OF THIS WRITING...AND LIKE ITS LAKE ERIE COUNTERPART WILL
CONTINUE A SLOW NORTHWARD DRIFT THROUGH THE REMAINDER OF THE DAY
AS WINDS BACK...WITH THE BAND MOVING NORTH TO WATERTOWN BY MID
EVENING. NAM BUFKIT PROFILES SHOW THE BEST PARAMETERS LINING UP
FOR KART WITHIN A FEW HOURS EITHER SIDE OF MIDNIGHT. DURING THIS
TIME LAKE EQLS WILL AVERAGE ABOUT 9KFT WHICH IS PLENTY TALL ENOUGH
TO SUPPORT AN INTENSE BAND OF LAKE SNOW. OUTSIDE OF THE MAIN LAKE
EFFECT SNOW BAND...SOME NORTHWESTERLY UPSLOPE FLOW INTO THE
ADIRONDACKS IS FORCING SOME LIGHTER SNOW SHOWERS OVER EASTERN
LEWIS COUNTY.

WITH THE EXPECTED CONTINUED NORTHWARD DRIFT OF THE LAKE
SNOWS...IT IS LIKELY THAT WE WILL BE ABLE TO DROP THE LAKE EFFECT
SNOW WARNINGS SOUTHEAST OF THE LAKES LATER ON THIS AFTERNOON.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
WARMER AIR WILL BE MOVING IN STARTING THURSDAY. THE FOCUS FOR
CONTINUED MODERATE LAKE EFFECT SNOWS THURSDAY MORNING WILL BE IN
FAVORED WEST SOUTHWEST FLOW AREAS. OFF LAKE ERIE...JUST SOUTH OF THE
BUFFALO AREA INTO SOUTHERN ERIE AND WYOMING COUNTIES. OF LAKE
ONTARIO....FROM THE NORTHERN TUG HILL TO WATERTOWN. THE LAKE SNOW OF
LAKE ERIE WILL WEAKEN CONSIDERABLE DURING THE DAY THURSDAY AS WARM
AIR LOWER INVERSION HEIGHTS TO LESS THAN 5K FEET. ADDITIONAL
ACCUMULATIONS LIKELY LIMITED TO 1 TO 3 INCHES DURING THE MORNING.
THE WEAKENING TREND WILL TAKE A BIT LONGER EAST OF LAKE ONTARIO BUT
THIS WILL EVENTUALLY TAKE PLACE BY THURSDAY EVENING. ADDITIONAL
ACCUMULATIONS ON THE ORDER OF 3 TO 6 INCHES POSSIBLE.

THURSDAY NIGHT...WARMING WILL CONTINUE AS A WARM FRONT LIFTS
THROUGH THE REGION. THE ASSOCIATED WARM AIR ADVECTION/ISENTROPIC
LIFT MAY GENERATE A BIT OF LIGHT SNOW BUT ANY ACCUMULATIONS WILL
BE VERY MINOR. THERE MAY BE SOME FREEZING DRIZZLE LATE THURSDAY
NIGHT/EARLY FRIDAY MORNING AS MID LEVEL MOISTURE GETS STRIPED AWAY.

FRIDAY WILL BE A WARM DRY WITH OS TEMPERATURES RISING INTO THE UPPER
30S TO MID 40S. ANY LINGERING SNOW SHOWERS WILL BE CONFINED TO AREA
EAST AND SOUTHEAST OF LAKE ONTARIO.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FRIDAY NIGHT AND SATURDAY A COMPLEX SYSTEM WILL MOVE INTO THE
OHIO VALLEY AND NORTHEAST. AN INITIAL PARENT LOW AND MID LEVEL
WAVE WILL CROSS THE OHIO VALLEY FRIDAY NIGHT AND EARLY
SATURDAY...WITH THIS SYSTEM GIVING WAY TO SECONDARY COASTAL
CYCLOGENESIS ALONG THE MID ATLANTIC COAST. THE RESULTING COASTAL
LOW WILL MOVE QUICKLY NORTHEAST AND OFFSHORE OF NEW ENGLAND
SATURDAY. THE HAND OFF TO THE COASTAL LOW WILL MAKE THE PRECIP
TYPE A VERY DIFFICULT CALL. INITIALLY TEMPERATURES WILL WARM TO
+2C ALOFT FRIDAY NIGHT WHICH MAY ALLOW PRECIP TO BE RAIN OR A MIX
INITIALLY. ON SATURDAY TEMPERATURES MAY COOL ENOUGH ALOFT AS THE
COASTAL LOW TAKES OVER TO ALLOW FOR A MIX OF RAIN AND SNOW OR
POSSIBLY WET SNOW. IN EITHER CASE...PRECIP AMOUNTS WILL BE
RELATIVELY MINOR AS THE COASTAL LOW WILL ALLOW FORCING TO RAPIDLY
DIMINISH ACROSS OUR AREA AHEAD OF THE INITIAL PARENT LOW.

SATURDAY NIGHT AND SUNDAY COLD AIR COMES ROARING BACK INTO THE
GREAT LAKES AS ANOTHER DEEP TROUGH DIGS INTO THE NORTHEAST QUARTER
OF THE NATION. THIS WILL SET THE STAGE FOR MORE LAKE EFFECT SNOW
FROM SATURDAY NIGHT THROUGH THE FIRST HALF OF NEXT WEEK. INITIALLY
THE FLOW WILL BE WEST OR WEST-SOUTHWEST SATURDAY NIGHT AND
SUNDAY...THEN TRANSITION TO THE NORTHWEST FOR MONDAY AND TUESDAY.
OUTSIDE OF LAKE EFFECT AREAS EXPECT JUST A FEW LIGHT SNOW SHOWERS
FROM TIME TO TIME. AFTER THE BRIEF WARM-UP FRIDAY AND
SATURDAY...TEMPERATURES WILL RETURN TO BELOW NORMAL FOR SUNDAY
THROUGH THE FIRST HALF OF NEXT WEEK.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
ANOTHER WEAK CLIPPER SYSTEM WILL APPROACH THE REGION THIS
AFTERNOON... THEN WILL PASS BY TO OUR NORTH TONIGHT AND EARLY
THURSDAY. GRADUALLY BACKING WINDS OUT AHEAD OF THE CLIPPER WILL
RESULT IN LAKE EFFECT SNOWS EAST OF LAKE ERIE AND SOUTHEAST OF
LAKE ONTARIO MIGRATING TO AREAS NORTHEAST OF THE LAKES LATE THIS
AFTERNOON AND THIS EVENING... WHERE THEY SHOULD THEN REMAIN
THROUGH THE EARLY OVERNIGHT HOURS. AFTER THAT TIME...WINDS WILL
VEER AGAIN FOLLOWING THE PASSAGE OF A TRAILING WEAK COLD
FRONT...WHICH WILL SEND THE LAKE SNOWS BACK SOUTHWARD INTO THE
MORE TRADITIONAL SNOW BELTS EAST OF THE LAKES LATE TONIGHT AND
EARLY THURSDAY MORNING.

WITHIN THE LAKE SNOWS...EXPECT IFR/LIFR CONDITIONS TO BE THE RULE
THROUGH TONIGHT...WITH THESE IMPACTING THE KBUF/KIAG/KART
TERMINALS TONIGHT. ELSEWHERE EXPECT A MIX OF MVFR/VFR CONDITIONS
THIS AFTERNOON TO DETERIORATE TO IFR/MVFR TONIGHT AS THE CLIPPER
PASSES THROUGH OUR REGION ALONG WITH SOME GENERAL LIGHT SNOW
SHOWERS.

ON THURSDAY...THE LAKE SNOWS/ATTENDANT IFR WILL GRADUALLY
WEAKEN/BECOME MORE LOCALIZED EAST OF THE LAKES DURING THE DAY AS
THE LARGER-SCALE ENVIRONMENT BECOMES LESS FAVORABLE. DURING THE
AFTERNOON A WARM FRONTAL BOUNDARY WILL APPROACH OUR REGION FROM
THE OHIO VALLEY...AND THIS SHOULD SET OFF SOME ADDITIONAL LIGHT
SNOW SHOWER ACTIVITY SOUTH OF LAKE ONTARIO... WHICH WILL PRODUCE
SOME ADDITIONAL IFR/MVFR RESTRICTIONS. ASIDE FROM THE
ABOVE...EXPECT CEILINGS TO LARGELY RANGE FROM IFR/MVFR ACROSS THE
HIGHER TERRAIN TO MVFR/VFR ACROSS THE LOWER ELEVATIONS.

OUTLOOK...
THURSDAY NIGHT...IFR/MVFR IN LIGHT SNOW SHOWERS.
FRIDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.
FRIDAY NIGHT...DETERIORATION TO MVFR/IFR WITH SNOW SHOWERS BECOMING MORE
LIKELY.
SATURDAY...MVFR/IFR WITH RAIN AND SNOW LIKELY.
SUNDAY AND MONDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS...EXCEPT
IFR/MVFR IN LAKE EFFECT SNOW SHOWERS EAST OF THE LAKES.

&&

.MARINE...
WINDS HAVE FALLEN BELOW GALE FORCE ON LAKE ONTARIO...SO ALL REMAINING
GALE WARNINGS HAVE BEEN DISCONTINUED. THIS SAID...CONDITIONS SHOULD STILL
REMAIN AT OR ABOVE ADVISORY LEVELS THROUGH MOST IF NOT ALL OF THURSDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 1 PM EST THURSDAY FOR
     NYZ006>008.
     LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR
     NYZ004-005.
     LAKE EFFECT SNOW WARNING FROM 5 PM THIS AFTERNOON TO 7 AM EST
     THURSDAY FOR NYZ010.
     LAKE EFFECT SNOW ADVISORY FROM 6 PM THIS EVENING TO 7 AM EST
     THURSDAY FOR NYZ001.
     LAKE EFFECT SNOW WARNING UNTIL 10 PM EST THIS EVENING FOR
     NYZ019-020.
     LAKE EFFECT SNOW WARNING UNTIL 4 AM EST THURSDAY FOR NYZ012-
     085.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR
         LOZ043>045.
         SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR LOZ042.

&&

SYNOPSIS...JJR/RSH/SMITH
NEAR TERM...JJR/SMITH
SHORT TERM...TMA
LONG TERM...HITCHCOCK
AVIATION...JJR
MARINE...JJR/SMITH
Hazardous weather outlook, Jan 13, 9:42 AM EST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
942 AM EST WED JAN 13 2016

NYZ006>008-141445-
OSWEGO-JEFFERSON-LEWIS-
942 AM EST WED JAN 13 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-141445-
NIAGARA-
942 AM EST WED JAN 13 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ002-011-013-014-021-141445-
ORLEANS-GENESEE-LIVINGSTON-ONTARIO-ALLEGANY-
942 AM EST WED JAN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-141445-
MONROE-
942 AM EST WED JAN 13 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-141445-
WAYNE-NORTHERN CAYUGA-
942 AM EST WED JAN 13 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-141445-
CHAUTAUQUA-CATTARAUGUS-
942 AM EST WED JAN 13 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-141445-
NORTHERN ERIE-
942 AM EST WED JAN 13 2016

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-085-141445-
WYOMING-SOUTHERN ERIE-
942 AM EST WED JAN 13 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-141445-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
942 AM EST WED JAN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-141445-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
942 AM EST WED JAN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-141445-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
942 AM EST WED JAN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

THOMAS

In the hours before

Local storm report, Jan 13, 10:56 AM EST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1056 AM EST WED JAN 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             12 NNW HOOKER           43.85N  75.83W
01/13/2016  M7.9 INCH        LEWIS              NY   COOP OBSERVER

            24 HOUR SNOWFALL.

&&

EVENT NUMBER BUF1600244

JAM
Local storm report, Jan 13, 11:02 AM EST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1102 AM EST WED JAN 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             5 ENE CAPE VINCENT      44.15N  76.25W
01/13/2016  M8.2 INCH        JEFFERSON          NY   TRAINED SPOTTER

            36 HOUR SNOWFALL STORM TOTAL

&&

EVENT NUMBER BUF1600245

JAM
Local storm report, Jan 13, 12:09 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1209 PM EST WED JAN 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             5 N ALLEGANY            42.16N  78.49W
01/13/2016  M7.5 INCH        CATTARAUGUS        NY   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER BUF1600246

JAM
Special weather statement, Jan 13, 12:13 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1213 PM EST WED JAN 13 2016

NYZ010-012-019-020-085-131900-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-WYOMING-NORTHERN ERIE-
1213 PM EST WED JAN 13 2016

...A BAND OF LAKE EFFECT SNOW WILL IMPACT NORTHEASTERN CHAUTAUQUA...
SOUTHWESTERN WYOMING...NORTHWESTERN CATTARAUGUS AND SOUTHERN ERIE
COUNTIES...

AT 1201 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW WAS PRODUCING SNOW
FALL RATES UP TO 2 INCHES PER HOUR AND WAS LOCATED FROM NEAR
FREDONIA...PERRYSBURG TO SPRINGVILLE ON THE SOUTHERN FLANK...AND
SILVER CREEK...NORTH COLLINS AND BOSTON ON THE NORTHERN FLANK.
FARTHER INLAND...THIS BAND OF LAKE EFFECT SNOW IS PRODUCING LIGHTER
SNOWFALL RATES ACROSS WYOMING COUNTY. THROUGH THE EARLY AFTERNOON
HOURS THIS BAND OF SNOW WILL SLIDE NORTHWARD WITH THE CORE OF THE
SNOW BAND REACHING THE VICINITY OF HAMBURG...ORCHARD PARK AND EAST
AURORA BETWEEN 100 PM AND 300 PM.

LOCATIONS IMPACTED INCLUDE...
DUNKIRK...FREDONIA...HAMBURG...EAST AURORA...EVANS...BOSTON...EDEN...
SPRINGVILLE...COLDEN AND ORCHARD PARK.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 59 AND 57.

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS BAND OF LAKE EFFECT SNOW.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4245 7942 4247 7938 4249 7935 4249 7933
      4253 7925 4255 7915 4261 7911 4265 7906
      4269 7905 4270 7899 4275 7890 4282 7858
      4277 7838 4257 7824 4244 7886 4242 7944

THOMAS
Special weather statement, Jan 13, 12:21 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1221 PM EST WED JAN 13 2016

NYZ004>006-131915-
WAYNE-OSWEGO-NORTHERN CAYUGA-
1221 PM EST WED JAN 13 2016

...A BAND OF LAKE EFFECT SNOW WILL IMPACT CAYUGA...SOUTHERN OSWEGO
AND NORTHEASTERN WAYNE COUNTIES...

AT 1215 PM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL
RATES OF 2 TO 3 INCHES PER HOUR WAS LOCATED FROM NEAR THE NORTHEAST
TIP OF WAYNE COUNTY TO SOUTHERN HANNIBAL ON THE SOUTHERN FLANK...AND
MINETTO TO NORTHERN CONSTANTIA ON THE NORTHERN FLANK. THIS BAND OF
SNOW WILL SLOWLY EDGE NORTHWARD...MOVING SOLELY INTO OSWEGO COUNTY
BETWEEN 3 AND 4 PM.

LOCATIONS IMPACTED INCLUDE...
OSWEGO...FULTON...FAIR HAVEN BEACH STATE PARK...CENTRAL SQUARE...
BATTLE ISLAND STATE PARK...HASTINGS...SCRIBA...VOLNEY...CONSTANTIA
AND WEST MONROE.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 33.

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS BAND OF LAKE EFFECT SNOW.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4315 7588 4320 7608 4323 7610 4327 7620
      4322 7619 4320 7622 4324 7627 4320 7628
      4323 7631 4323 7648 4317 7648 4329 7690
      4334 7671 4331 7671 4341 7664 4349 7648
      4337 7586 4333 7589 4332 7586

THOMAS
Special weather statement, Jan 13, 2:08 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
208 PM EST WED JAN 13 2016

NYZ010-012-019-085-132100-
SOUTHERN ERIE-CHAUTAUQUA-WYOMING-NORTHERN ERIE-
208 PM EST WED JAN 13 2016

...A BAND OF LAKE EFFECT SNOW WILL IMPACT NORTHEASTERN CHAUTAUQUA...
SOUTHWESTERN GENESEE...NORTHWESTERN WYOMING...NORTHWESTERN
CATTARAUGUS AND CENTRAL ERIE COUNTIES...

AT 203 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOW FALL
RATES OF UP TO 2 INCHES PER HOUR WAS LOCATED ALONG A LINE FROM
ANGOLA TO ORCHARD PARK TO WALES CENTER ON THE NORTHERN FRINGE.
FARTHER INLAND THIS BAND OF LAKE EFFECT SNOW IS PRODUCING LIGHTER
SNOW IN WYOMING COUNTY.

THIS BAND OF LAKE EFFECT SNOW WILL CONTINUE TO MOVE NORTH THROUGH
THE AFTERNOON AND EVENING.

LOCATIONS IMPACTED INCLUDE...
WEST SENECA...LACKAWANNA...DUNKIRK...FREDONIA...HAMBURG...EAST
AURORA...EVANS...ELMA...BOSTON AND EDEN.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 59 AND 55.

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS BAND OF LAKE EFFECT SNOW.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4245 7942 4249 7935 4249 7933 4253 7925
      4255 7915 4261 7911 4265 7906 4269 7905
      4274 7892 4278 7885 4281 7886 4291 7849
      4269 7835 4253 7900 4254 7906 4252 7906
      4242 7944

WELCH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 4:01 AM ESTSmall Craft AdvisoryBUF39 hr
Jan 13, 4:36 AM ESTSpecial Weather StatementBUFOswego54 min
Jan 13, 5:38 AM ESTLake Effect Snow AdvisoryBUFGenesee, Niagara24 hr
Jan 13, 5:40 AM ESTSpecial Weather StatementBUFCayuga65 min
Jan 13, 8:07 AM ESTSpecial Weather StatementBUFNiagara, Orleans83 min
Jan 13, 8:24 AM ESTSpecial Weather StatementBUFCayuga81 min
Jan 13, 9:38 AM ESTSpecial Weather StatementBUFOrleans67 min
Jan 13, 9:41 AM ESTSpecial Weather StatementBUFCattaraugus79 min
Jan 13, 9:46 AM ESTSpecial Weather StatementBUFCayuga89 min
Jan 13, 12:13 PM ESTSpecial Weather StatementBUFErie107 min
Jan 13, 12:21 PM ESTSpecial Weather StatementBUFOswego114 min
Jan 13, 2:23 PM ESTSpecial Weather StatementBUFOswego112 min
Jan 13, 4:00 PM ESTSpecial Weather StatementBUFErie2 hr
Jan 13, 4:16 PM ESTSpecial Weather StatementBUFOswego119 min
Jan 13, 5:16 PM ESTSpecial Weather StatementBUFErie89 min
Jan 13, 6:44 PM ESTSpecial Weather StatementBUFErie91 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.